Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 111, NWS Des Moines, IA

June 23, 20094 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 23, 2009, 4:20 PM CDT for 4 counties in Iowa. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2009, 4:20 PM CDT (21:20 UTC)
Expired
Jun 23, 2009, 5:15 PM CDT
In force
55 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 232120
SVRDMX
IAC099-125-153-181-232215-
/O.NEW.KDMX.SV.W.0111.090623T2120Z-090623T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHERN POLK COUNTY IN CENTRAL IOWA...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 515 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
  BONDURANT...OR 13 MILES NORTHEAST OF DES MOINES...AND WAS MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MITCHELLVILLE BY 430 PM CDT...
  VALERIA AND MINGO BY 435 PM CDT...
  COLFAX BY 445 PM CDT...
  PRAIRIE CITY BY 450 PM CDT...
  LAMBS GROVE BY 505 PM CDT...
  NEWTON BY 510 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 138 AND 174.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 4 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF WIND DAMAGE.  MOVE TO AN INTERIOR ROOM 
AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK 
SHELTER IN A STURDY BUILDING.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST

&&

LAT...LON 4166 9277 4135 9296 4150 9376 4162 9368
      4162 9360 4181 9342
TIME...MOT...LOC 2119Z 286DEG 19KT 4171 9343

$$

BOKSA
1 follow-up statement
000 
WWUS53 KDMX 232143
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 PM CDT TUE JUN 23 2009

IAC099-125-153-181-232215-
/O.CON.KDMX.SV.W.0111.000000T0000Z-090623T2215Z/
JASPER IA-POLK IA-MARION IA-WARREN IA-
443 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN WARREN...NORTHERN MARION...SOUTHEASTERN POLK AND
SOUTHERN JASPER COUNTIES...

AT 441 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED NEAR COLFAX...OR 19 MILES EAST OF DES
MOINES...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRAIRIE CITY BY 450 PM CDT...
  LAMBS GROVE BY 505 PM CDT...
  NEWTON AND MONROE BY 510 PM CDT...
  NEWTON AIRPORT AND REASNOR BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST LIKE A TORNADO.

AT 440 PM...AMATEUR RADIO SPOTTERS REPORTED 6 TO 8 INCH DIAMETER 
TREE LIMBS DOWN ALONG FLEUR DRIVE IN DES MOINES.

&&

LAT...LON 4166 9277 4135 9296 4150 9376 4162 9368
      4162 9360 4181 9342
TIME...MOT...LOC 2142Z 286DEG 19KT 4168 9327

$$

BOKSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:34 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 23, 3:34 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CDT TUE JUN 23 2009

.SHORT TERM /TONIGHT/...
ONGOING EXTREME INSTABILITY AND SEVERE CONCERNS WILL CONTINUE THIS
EVENING. SOME THREAT FOR HEAVY RAINFALL WITH TRAINING CELLS...WILL
BE LETTING THE NORTHERN SECTIONS OF THE HEAT ADV EXPIRE AT 7 PM WITH
THE EXCESSIVE HEAT WARNING AND EXTENSION OF THE HEAT ADVISORY
CONTINUING OVER THE SOUTH FOR THE REMAINDER OF TNT AND WED. BOUNDARY
MAY REFIRE STORMS LATE TONIGHT THOUGH WITH SOME LESSENING OF
INSTABILITY OVERNIGHT...HAVE TRIMMED POPS BACK UNTIL AFT 06Z WHEN
SOME RETURN FLOW MAY RESULT IN ADDITIONAL STORMS AT THAT TIME.

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
KIND OF A SIMILAR PATTERN WEDNESDAY AS TODAY. THERE MAY BE AN
EXITING MCS ACROSS THE SOUTHEAST IN THE EARLY MORNING...THEN THERE
SHOULD BE ANOTHER MCS MOVING INTO NW IA DURING THE LATER MORNING
AND MOVING/DEVELOPING EAST AND SOUTHEAST DURING THE AFTERNOON.
COLD FRONT WILL BE DROPPING SOUTH THROUGH THE CWA DURING THE AFTN
AND WILL ADD TO THE LOW LEVEL FORCING...THOUGH CONVERGENCE ON THE
WEAKER SIDE. THOUGH THERE IS SOME CONCERN ABOUT HOW CONVECTIVE
OUTFLOWS MAY IMPACT MAGNITUDE OF INSTABILITY...STILL APPEARS THAT
WE WILL BE SUFFICIENTLY UNSTABLE TO PROMOTE AND SUSTAIN STRONG AND
POTENTIALLY SEVERE CONVECTION AT ANY TIME INTO WEDNESDAY NIGHT.
RAINFALL RATES WILL BE HIGH GIVEN THE ABNORMALLY HIGH PWAT LEVELS
AND LOCALIZED FLASH FLOODING IS CERTAINLY POSSIBLE IN AREAS THAT
RECEIVE REPEATED THUNDERSTORMS. WILL PROBABLY HAVE ONE MORE MCS TO
DEAL WITH OVERNIGHT WEDNESDAY NIGHT INTO EARLY THURSDAY...BEFORE
THE FRONT IS FINALLY SUPPRESSED TO OUR SOUTH AND WE GET A COUPLE
OF DAYS OF DRY AND COOLER WEATHER.

REGARDING THE HEAT...HAVE CONTINUED EXCESSIVE HEAT WARNING THROUGH
WEDNESDAY FOR MUCH OF CENTRAL IOWA SOUTH OF I-80. HOWEVER...THERE
IS SOME UNCERTAINTY...ESPECIALLY ON THE NORTH AND EAST EDGE OF
THIS WARNING THAT CONVECTIVE OUTFLOWS FROM TONIGHT MAY NOT ALLOW
TEMPS AND RH LEVELS TO COMBINE FOR THE 110 HEAT INDEX THAT WE ARE
EXPECTING. HOWEVER...IF THE OUTFLOWS ARE OVERCOME...THEN IT SEEMS
REASONABLE THAT THE AIRMASS SOUTH OF THE FRONT WILL BE AS HOT AND
HUMID AS IT WAS TODAY.

NEXT PERIOD OF CONCERN IS FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER
500 MB TROUGH PASSES TO OUR NORTH AND A SURFACE COOL FRONT MOVES
THROUGH. HAVE GONE WITH THE BETTER CHANCES NORTHERN HALF...CLOSER
TO UPPER LEVEL FORCING. UNCERTAINY ABOUNDS EARLY NEXT WEEK AS GFS
SENDS ANOTHER UPPER LEVEL WAVE ACROSS THE NRN CONUS...BUT THE EC
AND GFS ENSEMBLE MAINTAIN THE UPPER LEVEL RIDGE AXIS TO OUR WEST.
HAVE JUST VERY LOW POPS MONDAY INTO TUESDAY...AND MAINLY IN THE
NORTH.

THE GOOD NEWS IS THAT TEMPERATURES WILL BE COOLER THAN CURRENT
LEVELS...GENERALLY AROUND NORMAL.

&&

.AVIATION...23/18Z
LINE OF CONVECTION NOW MOVING ACROSS THE NORTHERN AREAS AND WILL
IMPACT KFOD...KMCW...AND KALO FOR THE AFTERNOON HOURS. HAVE ADDED
VRB25G40KT GUSTS WITH TSRA EXPECTED AS THE LINE PASSES EAST. PSBL TO
SEE 50KT GUSTS WITH SOME OF THE STRONGER STORMS. FARTHER
SOUTH...STORMS NOT AS LIKELY EARLY ON BUT CONTINUED CHANCES FOR SOME
THUNDER AT KDSM DURING THE 20-22Z PERIOD THIS AFTERNOON. OVERNIGHT
TNT ANOTHER CHANCE FOR STORMS AND WILL LEAVE FOR EVENING SHIFT TO
PIN DOWN MOST FAVORED AREAS...THOUGH NORTHERN AND CENTRAL AREAS LOOK
TO BE MOST FAVORABLE AT PRESENT./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-LUCAS-
MADISON-MARION-MONROE-POLK-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE.

HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CARROLL-CERRO GORDO-CRAWFORD-FRANKLIN-GREENE-
GRUNDY-HAMILTON-HANCOCK-HARDIN-MARSHALL-POWESHIEK-STORY-TAMA-
WINNEBAGO-WORTH-WRIGHT.

HEAT ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR DAVIS-JASPER-MAHASKA-
WAPELLO.

&&

SHORT TERM...REV
LONG TERM...MOYER
AVIATION...REV
Hazardous weather outlook, Jun 23, 3:25 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT TUE JUN 23 2009

IAZ057>060-070>074-081>085-092>096-242030-
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION-
ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-
325 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

VERY HOT AND HUMID CONDITIONS WILL PERSIST TODAY. AN EXCESSIVE
HEAT WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. STORMS
COULD BE SEVERE...WITH 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY...WITH AFTERNOON
HEAT INDEX VALUES GREATER THAN 110 DEGREES EXPECTED THROUGH WEDNESDAY.
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA THROUGH
WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES THIS AFTERNOON THROUGH
WEDNESDAY NIGHT.

IAZ006-007-016-017-025>028-036>039-044>050-061-062-075-086-097-
242030-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MAHASKA-WAPELLO-DAVIS-
325 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A HEAT
ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON THROUGH 7 PM.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND TONIGHT. SOME STORMS
COULD BE SEVERE...WITH ISOLATED 60 MPH WIND GUSTS AND HEAVY RAINFALL THE
MAIN THREATS. LOCALLY HEAVY RAINFALL IS EXPECTED...AND ISOLATED FLASH
FLOODING CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT AND SATURDAY. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA
THROUGH 9 PM WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT
THROUGH WEDNESDAY NIGHT.

IAZ004-005-015-023-024-033>035-242030-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
325 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE TONIGHT. LOCALLY HEAVY
RAINFALL IS POSSIBLE...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT
THROUGH WEDNESDAY NIGHT.

REV

In the hours before

Local storm report, Jun 23, 3:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     4 S SHEFFIELD           42.83N 93.22W
06/23/2009                   FRANKLIN           IA   STORM CHASER

            EXTENSIVE TREE DAMAGE NEAR CHAPIN. TIME ESTIMATED.

&&

SMALL
Local storm report, Jun 23, 4:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     HAMPTON                 42.74N 93.20W
06/23/2009                   FRANKLIN           IA   TRAINED SPOTTER

            TREE DAMAGE AND CORN FLATTENED ON WESTERN EDGE OF HAMPTON
            NEAR THE FAIRGROUNDS. TIME ESTIMATED.

0215 PM     TSTM WND DMG     2 NW LU VERNE           42.94N 94.11W
06/23/2009                   KOSSUTH            IA   EMERGENCY MNGR

            KOSSUTH COUNTY EMERGENCY MANAGEMENT REPORTS A SWATH OF
            WIND DAMAGE FROM LU VERNE EXTENDING ABOUT 6 MILES WEST
            AND 4 MILES NORTH. TREES AND LIMBS DOWN...POWER LINES
            DOWN...CROPS FLATTENED. DELAYED REPORT. TIME ESTIMATED.

0345 PM     TSTM WND DMG     PERRY                   41.84N 94.10W
06/23/2009                   DALLAS             IA   TRAINED SPOTTER

            SEMI BLOWN OFF THE ROAD ON THE EAST SIDE OF PERRY.

&&

LEE
Local storm report, Jun 23, 4:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     3 N STEAMBOAT ROCK      42.45N 93.06W
06/23/2009  M68 MPH          HARDIN             IA   MESONET

            IOWA DOT RWIS SITE.

&&

SMALL
Local storm report, Jun 23, 4:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     DALLAS CENTER           41.68N 93.98W
06/23/2009  E65.00 MPH       DALLAS             IA   TRAINED SPOTTER

&&

LEE
Local storm report, Jun 23, 4:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     KELLEY                  41.95N 93.66W
06/23/2009                   STORY              IA   LAW ENFORCEMENT

            18 INCH DIAMETER TREE SNAPPED OFF AND BLOWN DOWN.

&&

BMOYER
Local storm report, Jun 23, 4:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     3 S CLARKSVILLE         42.74N 92.67W
06/23/2009  E70 MPH          BUTLER             IA   COUNTY OFFICIAL

            FIRE DEPT REPORTS WIND GUST.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:31 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas44 min
Jun 23, 1:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac51 min
Jun 23, 1:53 PM CDTTornado WarningDMXCalhoun, Webster24 min
Jun 23, 2:15 PM CDTExcessive Heat WarningDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 13 more20 hr
Jun 23, 2:40 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright50 min
Jun 23, 2:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright41 min
Jun 23, 3:14 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Hardin46 min
Jun 23, 3:15 PM CDTAreal Flood AdvisoryDMXFranklin, Wright90 min
Jun 23, 3:23 PM CDTSevere Thunderstorm WarningDMXBoone, Greene52 min
Jun 23, 3:25 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Hardin50 min
Jun 23, 3:35 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk55 min
Jun 23, 3:48 PM CDTSevere Thunderstorm WarningDMXPolk, Story57 min
Jun 23, 4:01 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama44 min
Jun 23, 4:03 PM CDTAreal Flood AdvisoryDMXDallas, Polk6 hr
Jun 23, 4:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy51 min
Jun 23, 4:12 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk48 min
Jun 23, 4:12 PM CDTTornado WarningDMXBlack Hawk33 min
Jun 23, 4:18 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Story, Tama57 min
Jun 23, 4:28 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison62 min
Jun 23, 4:33 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie42 min
Jun 23, 4:42 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama48 min
Jun 23, 4:44 PM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 23, 4:50 PM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie40 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer16 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren47 min
Jun 23, 5:00 PM CDTAreal Flood AdvisoryDMXAdair, Guthrie119 min
Jun 23, 5:00 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren45 min
Jun 23, 5:11 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek49 min
Jun 23, 5:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Madison, Union47 min
Jun 23, 5:22 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison6 hr
Jun 23, 5:27 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison33 min
Jun 23, 5:38 PM CDTAreal Flood AdvisoryDMXMadison3 hr
Jun 23, 5:42 PM CDTSevere Thunderstorm WarningDMXDavis, Monroe, Wapello48 min
Jun 23, 6:02 PM CDTSevere Thunderstorm WarningDMXAdams, Clarke, Madison, Union, Warren28 min
Jun 23, 6:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis32 min
Jun 23, 6:40 PM CDTFlash Flood WarningDMXPolk6 hr
Jun 23, 6:47 PM CDTSevere Thunderstorm WarningDMXDecatur28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.